Heather Greene on Immune-Related Adverse Events in Patients With NSCLC

Heather Greene, NP
Published: Wednesday, Mar 21, 2018



Heather Greene, a nurse practitioner at West Cancer Center, discusses the most common immune-related adverse events (AEs) in patients with non–small cell lung cancer (NSCLC), and whether or not these AEs vary between agents.

Immune-related AEs can occur anywhere in the body, but they typically manifest on the skin and in the gastrointestinal tract and endocrine system. Rare side effects include pneumonitis and nephritis. It can be difficult to differentiate between immune-related AEs and other symptoms, notes Greene.

Immune-related AEs tend to be lumped together as immune checkpoint inhibitors. We tend to focus on the PD-1/PD-L1 AEs which are generally the same, says Greene. They tend to have the same side effect profiles. There is however some increase in toxicity when PD-L1 inhibitors are combined with CTLA-4 inhibitors.
 


Heather Greene, a nurse practitioner at West Cancer Center, discusses the most common immune-related adverse events (AEs) in patients with non–small cell lung cancer (NSCLC), and whether or not these AEs vary between agents.

Immune-related AEs can occur anywhere in the body, but they typically manifest on the skin and in the gastrointestinal tract and endocrine system. Rare side effects include pneumonitis and nephritis. It can be difficult to differentiate between immune-related AEs and other symptoms, notes Greene.

Immune-related AEs tend to be lumped together as immune checkpoint inhibitors. We tend to focus on the PD-1/PD-L1 AEs which are generally the same, says Greene. They tend to have the same side effect profiles. There is however some increase in toxicity when PD-L1 inhibitors are combined with CTLA-4 inhibitors.
 



View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Community Practice Connections™: 18th Annual International Lung Cancer Congress®Oct 31, 20181.5
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Publication Bottom Border
Border Publication
x